Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which medication is better???
Jul 21, 2010

I have a relative diagnosed with HIV and is on Nevirapine, Lamivudine and Zidovudine (Zilodine). Of late is experiencing swollen and painfully stomach muslce and no appetite.wasting in the leg and hands. Which medication can you recommend. She also tried Nevirapine, Stavudine Lamivudine (Trioumine) but stopped because the wasting was too fast followed by bad dreams and lack of sleep or appetite. Please advise what is the best medication to take. I am writing from Africa

Response from Dr. Henry

Sounds like a challenging/frustrating situation. If tenofovir or abacavir is available that might be considered instead of the zidovudine. In the absence of HIV level and CD4 testing (often not available in Africa) it can be tough to know if HIV has become resistant to the available meds. A stomach evaluation and efforts to maintain good nutrition/body weight are important. If there is a HIV or primary doc involved with your relative's care this needs to be discussed with her/him. KH



Previous
HIV T-cell count after radiation treatment
Next
syn visc injections

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement